Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 43, NWS Buffalo, NY

April 7, 2018

NWS Buffalo, NY issued this small craft advisory at Apr 7, 2018, 2:27 PM EDT. It took effect at Apr 8, 2018, 11:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 2:27 PM EDT (18:27 UTC)
In effect from
Apr 8, 2018, 11:00 AM EDT
Expired
Apr 9, 2018, 1:57 AM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

254 
WHUS71 KBUF 071827
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
227 PM EDT Sat Apr 7 2018

LOZ042-080300-
/O.EXT.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/
/O.NEW.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
227 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 AM to 11 PM EDT Sunday.

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-080300-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/
/O.NEW.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
227 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 AM to 11 PM EDT Sunday.

* WINDS...West 15 to 20 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-080300-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
227 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

SLZ022-024-072100-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
227 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...West 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

JJR
8 follow-up statements
025 
WHUS71 KBUF 072047
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
447 PM EDT Sat Apr 7 2018

LOZ042-080500-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
447 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

SLZ022-024-072200-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
447 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ043-044-080500-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
447 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

* WINDS...West 15 to 20 knots this evening and Saturday.

* WAVES...3 to 6 feet this evening and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-080300-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
447 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
487 
WHUS71 KBUF 080210
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1010 PM EDT Sat Apr 7 2018

LOZ043-044-081015-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1010 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-080315-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1010 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042-081015-
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1010 PM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
SUNDAY...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
283 
WHUS71 KBUF 080534
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
134 AM EDT Sun Apr 8 2018

LOZ042-081345-
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
134 AM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-081345-
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
134 AM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
211 
WHUS71 KBUF 080911
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
511 AM EDT Sun Apr 8 2018

LOZ042-081715-
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
511 AM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-081715-
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
511 AM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
036 
WHUS71 KBUF 081425
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1025 AM EDT Sun Apr 8 2018

LOZ042-082200-
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1025 AM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-082200-
/O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1025 AM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

JJR
687 
WHUS71 KBUF 081735
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
135 PM EDT Sun Apr 8 2018

LOZ043-044-090300-
/O.EXT.KBUF.SC.Y.0043.000000T0000Z-180409T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
135 PM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-090300-
/O.CON.KBUF.SC.Y.0043.000000T0000Z-180409T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
135 PM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

JJR
830 
WHUS71 KBUF 090220
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1020 PM EDT Sun Apr 8 2018

LOZ043-090330-
/O.CAN.KBUF.SC.Y.0043.000000T0000Z-180409T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1020 PM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042-090330-
/O.CAN.KBUF.SC.Y.0043.000000T0000Z-180409T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1020 PM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ044-090600-
/O.CON.KBUF.SC.Y.0043.000000T0000Z-180409T0600Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1020 PM EDT Sun Apr 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
442 
WHUS71 KBUF 090557
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
157 AM EDT Mon Apr 9 2018

LOZ044-090700-
/O.CAN.KBUF.SC.Y.0043.000000T0000Z-180409T0600Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
157 AM EDT Mon Apr 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves have dropped below small craft advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 10:29 AM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 7, 10:29 AM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1029 AM EDT Sat Apr 7 2018

.SYNOPSIS...
A fresh Canadian airmass will provide us with mid February conditions
this afternoon...with nuisance lake effect snow showers found southeast
of Lake Ontario...along with temperatures averaging some 15 to 20
degrees above normal. Our cold weather will be reinforced by another
cold frontal passage on Sunday...one that will provide scattered
snow showers to the entire region to end the weekend. The mercury will
then experience a day to day moderation next week...with temperatures
climbing back to near normal levels by the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of late morning...a broad area of lake effect clouds and scattered
light snow showers/flurries continues southeast of Lake Ontario...with
more limited lake clouds and flurries found southeast of Lake Erie. All
of this is being forced by a west-northwesterly flow of cold Canadian
air across the Great Lakes.

As we progress through the rest of the day...the aforementioned light
snow showers and flurries will further weaken and break apart due to
strong April diurnal influences...which should have no trouble doing
so given the relatively dry background environment and low cap that
are already in place.

At the same time though...a west-to-east low level convergence zone
will also take shape roughly along the Niagara/Erie and Orleans/Genesee
county borders...with increasing low level convergence along it leading
to the development of some enhanced cloudiness and additional scattered
snow showers as we move through the afternoon hours. Otherwise...we can
expect a fair amount of strato-cu to mix with some occasional breaks
of sunshine. Temperatures will only reach the mid 30s in most areas...
and with a wind gusting as high as 30 mph...afternoon wind chills will
be in the 20s.

Tonight...a reinforcing cold front will settle south across
southern Ontario while weak low level ridging will remain in
place across most of western New York. The approaching surface
boundary will help to establish stronger low level convergence
along the south shore of Lake Ontario...while the cap will rise
a few thousand feet and low level moisture will increase a bit.
This will offer a more favorable environment for lake snows...
especially from the ROC metro area eastward to about SYR. Areas
outside of this nuisance lake effect will experience partly cloudy
skies. Temperatures will drop into the teens across the Southern
Tier and over parts of the North Country...with readings generally
in the lower 20s across the lake plains.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
A shortwave trough moving through Ontario Canada and weak surface
reflection will drag its cold front across the Eastern Great Lakes
Sunday. As the trough axis swings east across the region the core of
the coldest air aloft will arrive across the forecast area Sunday
afternoon. Steepening low level lapse rates 7-8C/km and sufficient
moisture in the low/mid levels will transition remaining lake effect
snows to become more convective in nature. Any sunshine will be
short lived with cloud cover quickly expanding with scattered to
numerous snow showers developing across the forecast area during
the day. Otherwise, highs will average 15F-20F below normal for
early April(normal Low 50s) with highs in the low/mid 30s along the
lake plains to upper 20s/low 30s inland across the higher terrain.

Sunday night, surface high pressure will take over as it slides east
from the Upper Great Lakes into our region. Any residual snow
showers will diminish with the loss of daytime heating with skies
gradually clearing. Lows overnight will fall back into the low 20s
to upper teens across the forecast area by sunrise.

Monday, the first in a series of shortwaves moving through the upper-
level flow will pass by to the south through PA/MD. As it pass by,
an inverted  trough extending north from this system might produce
a few light snow showers or flurries during the day across the
Western Southern Tier. Otherwise, with surface high pressure over
the forecast area look for mainly dry conditions with highs climbing
into the upper 30s to around 40F.

A little stronger shortwave will approach the region from the upper
Midwest Monday night. Weak warm air advection, increasing moisture,
and isentropic lift will aid in the development of some light snow.
Surface low pressure moves out of the Ohio valley on Tuesday with
continued chances for a mixture of light snow and then rain/snow as
the boundary layer warms. With the passage of the low and cold front
Tuesday night precipitation will diminish across the forecast area
behind the front across the region.

Temperature wise, look for continued below normal temperatures with
highs Tuesday in the upper 30s and lower 40s. Lows Tuesday night
behind the front will fall back into the mid/upper 20s.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
West Coast ridging will break down allowing gradual modification of
the persistent upper-level trough over the Lower Great Lakes during
this period. However, before this occurs more unsettle weather will
continue Wednesday with the passage of yet another weak shortwave
with a chance of some light rain/snow showers. The last in a series
of shortwaves will drop southeast through the Upper Midwest
while its corresponding surface low tracks across the Lower
Great Lakes bringing another round of rain/snow on Thursday.
After that, high pressure aloft and at the surface will build
into the region for Friday.

Highs on Thursday will be in the 40s and slightly warmer Friday with
40s to lower 50s across the region.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A moist northwest flow of chilly air will support fairly widespread
VFR strato-cu across the region today...with some MVFR conditions in
nuisance lake effect snow showers or flurries southeast of both lakes.
These would mainly impact sites such as KJHW and KELZ...along with
regional airfields along a rough KIAG-KROC-KSYR axis.

Tonight...the VFR conditions will remain in place for all but the
Lake Ontario shoreline...and in particular for sites east of ROC
where some lake snow showers will persist.

Outlook...

Sunday...VFR, except local IFR in lake effect snow showers southeast
of the lakes.
Monday...Mainly VFR.
Monday night through Tuesday...MVFR with a chance light rain and
snow.
Wednesday...Mainly VFR.

&&

.MARINE...
A relatively tight surface pressure gradient will be found
across the Lower Great Lakes today...as a large surface high
will settle over the Northern Plains while a storm system will
exit across the Canadian Maritimes. This will continue to
support small craft advisories on Lake Ontario (where winds
this morning will occasionally gust over 30 knots)...as well as
across the Saint Lawrence River Valley.

Tonight and Sunday...the aforementioned surface high will build
across the Great Lakes and Ohio Valley. This will allow winds to
diminish across both Lakes Erie and Ontario so that SCAs will
be allowed to drop off from west to east.

High pressure over the Lower Great Lakes Sunday night and Monday
will result in light winds and negligible waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for
         LOZ043>045.
         Small Craft Advisory until 6 PM EDT this evening for
         LOZ042.
         Small Craft Advisory until 5 PM EDT this afternoon
         for SLZ022-024.

&&

SYNOPSIS...JJR/RSH
NEAR TERM...JJR/RSH
SHORT TERM...AR
LONG TERM...AR
AVIATION...JJR/RSH
MARINE...JJR/RSH
Hazardous weather outlook, Apr 7, 6:02 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
602 AM EDT Sat Apr 7 2018

NYZ001>008-010>014-019>021-085-081015-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
602 AM EDT Sat Apr 7 2018

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-081015-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
602 AM EDT Sat Apr 7 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Apr 7, 8:37 AM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
837 AM EDT SAT APR 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             8 N REDFIELD            43.64N  75.88W
04/07/2018  M4.6 INCH        OSWEGO             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 E OSCEOLA             43.50N  75.70W
04/07/2018  M5.0 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 W WYOMING             42.82N  78.15W
04/07/2018  M3.6 INCH        WYOMING            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             WARSAW                  42.74N  78.14W
04/07/2018  M4.3 INCH        WYOMING            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

&&

EVENT NUMBER BUF1800261
EVENT NUMBER BUF1800262
EVENT NUMBER BUF1800263
EVENT NUMBER BUF1800264

DPK
Local storm report, Apr 7, 8:55 AM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
855 AM EDT SAT APR 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 SW WEST ALMOND        42.27N  77.94W
04/07/2018  M5.1 INCH        ALLEGANY           NY   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER BUF1800265

DPK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:37 PM EDTSmall Craft AdvisoryBUF24 hr

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.